Diagnosed with acid reflux 7 years ago, negative for Barretts Been on nexium 40 mg. daily for last seven years. One week ago I had pain between shoulder blades and went to Dr. He said I had a slight case of pleurish and put me on super charged anti inflammatory (can't remember the name. I took 800mg of anti inflammatory on empty stomach. That night I was very sick, nausea, vomited once. 24 hours later I was better, however, noticed black tarry stool. I went to the Dr. ran blood tests. Hemoglobin and hemadcrats (sp) were fine, however, I did have blood in my stool. CNP who saw me thought it was a bleed due to anti-inflammatories. Still have the back pain.
Black stools indicate bleeding in the upper gastrointestinal tract.
It could be probably be due to the anti-inflammatory medication you took.
An upper GI endoscopy should be done for confirmation.
There are many causes of pain between the shoulder blades of which the GERD you have is one of the causes.
Sure sounds like a gastrointestinal bleed. These can be caused by taking too many antiinflammatories or by ulcers in the stomach or intestine. You might want to get checked out for Helicobacter pylori or H. pylori infection. This can cause someone to have GI bleeds, or be more prone to bleeds with antiinflammatory medications.
It would probably be a good idea to avoid anti inflammatories for now until you get worked up.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.